Q. Hard stools caused damage to my anus. How to heal it?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Nov 27, 2017 and last reviewed on: Aug 23, 2019

Hello doctor,

I did not feel the urge to pass stool for two days. Yesterday morning (day 3), I had the urge to pass stool, but I was not able to as I guess my stool had become too hard. In a state of panic, instead of taking a stool softener, etc., I pushed way too hard for way too long. As a result of which I was able to pass stool, but unfortunately ended up causing damage to my anus. I was in pain all day long. I had difficulty in sitting and had to spend most of the day lying down.

In the evening, I again had the urge to pass stool. This time I was able to pass stool easily without any hard pushing. The same thing happened today morning. As evident, I no longer have difficulty in passing stool, but due to hard pushing yesterday morning, I seem to have caused some damage to my anus. It is a bit better now than it was yesterday morning, but I am still experiencing a lot of pain and also have trouble sitting.

Could this be anal fissure or inflammation or something else? What sort of ointment or cream can I apply to heal my anus quickly? What can I do to ease the pain?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

It is probably not a fissure, but just an erosion. It may lead to fissure if such repeated traumas are occurring. For fast healing, the important thing is that there should not be re-trauma. So, use regular stool softener like Lactulose 15 mL to 30 mL bedtime till wound heals.

Secondly, do not apply too much pressure for stool. Thirdly, you use lignocaine jelly to the local site thrice a day. Drink plenty of fluids and eat a high-fiber diet. Avoid junk food.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Can I use Candid B or Lignocaine? Do I need to take a stool softener as I can pass stool without too much difficulty? Finally, does lactulose have any significant side effects? I am going to travel abroad for a few days from tomorrow and want to avoid further complication.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Lignocaine is the best to apply. Candid-B (combination of Clotrimazole and Betamethasone) is an antifungal and so; it will not help. Lactulose may cause loose stool, and you can avoid it. But, make sure your stool is soft.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why do I get the feeling of emptying my bowel whenever I go out?

Query: Hello doctor, I am 25 years old. My weight is 63 kg. I have masturbation habit for 6 years. My stomach gets bloated and there is gas formation. I also have tiredness and diarrhea. I have to apply pressure for passing urine and stools. I get the feeling of emptying my bowel whenever I got to go out ...  Read Full >>


Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). It is a common problem, most of the individuals have bad bowel habits in some forms. This kind of problem is called IBS (Irritable Bowel Syndrome). This disorder leads to bloating and fre...  Read Full

My wife could notice blood in her stools.Could you please advise us with proper guidance?

Query: Hello doctor, My wife (age 33 years) has been suffering from piles related issues since last 10 years. It occurred after her delivery (in 2003) and was harmless at that time. We are having an eleven year old daughter. Recently she started experiencing pain and itching while going to toilet. Also sh...  Read Full >>


Dr. Jaydeep Tripathy
General Practitioner

Answer: Hello, Welcome to icliniq.com. I understand your concern. It seems like your wife has second degree hemorrhoids which has also led to her fissure. The good news is that it can be managed medically. The first line of management is medical management. Itching is a very common manifestation, which is a...  Read Full

28 days after a piles surgery, I am bleeding through the stools. What can I do?

Query: Hello doctor, I am a patient of piles. 28 days ago, I had a surgery. Now, there is a slight bleeding through the stool. What can I do? Please tell me.  Read Full >>


Dr. Ajit Kumar Varma
General Surgeon

Answer: Hello, Welcome to icliniq.com. Minimal bleeding after recent piles operation is not very uncommon. It is very important to keep your stools soft. Please take good amounts of fruits, vegetables, and fluids to keep the motion soft. If required, you may take medication also as per the doctor's advise. ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.